Ectopic beats from lower heart chamber

I had to go doctors about 8 months ago as I was feeling really tired all the time. He thought it was due to the Metropol I was taking ( I had a heart attack 9 years ago ) he put me on bisoporol instead. The tiredness went away but he also ordered me to have an ECG. This showed up AF. So he sent me to see the cardiologist who did another ECG and said it wasn't AF but ectopic beats. To make sure he had me wear a monitor for 24 hours. The results showed that the lower chamber of my heart was giving of lots of beats. He has now told me I need to have an angiogram to see if their is an underlying cause for this.

I had to go back yesterday for another ECG as he increased my bisoporol on the first visit. Their was no change so he said I should stop the bisoporol and go on 40mg of sotalol instead. I came home and looked this sotalol up on the web. It states that this should be administered in a hospital environment so my heart can be monitored for the first 3 days plus it states that it should NOT be used in people with copd. I have moderate to severe copd. I haven't started this drug yet as I am too scared. I have a doctor's appointment tomorrow with my GP who happens to be a cardiologist. To say I am scared is an understatement. Thing is I have absolutely no symptoms whatsoever. What do you guys think.

Thanks for your time.

Roger.

4 Replies

oldestnewest
  • Thank goodness you are on the ball. Certainly you must be in a hospital environment.

    Also I would query why you have been prescribed solatol for AF when it was withdrawn by NICE over two years ago for this.

    Are you s member of the AF forum.

  • Hi Roger - You did good!!! Hope your angio is ok. Ectopics are ok as long as you don't have too many. All the best

  • Thank you both for your replies. In answer to PeterWh, I do not have AF. Apparently I have mulifocal pvc's. The consultant said they are ectopic beats coming from the lower heart chamber. Problem is I am having far too many, so he wants me to have an angiogram to see if they can find a cause for this. I saw my GP today who cut my bisoporal from 5mg to 3.75 mg daily. This is why the cardiologist prescribed sotadol as my heartbeat is only 46 bpm and thinks it is the bisoporal that is causing this. My GP said that the reduced dose of bisoporal should rectify this. He wants to wait for the letter from the cardiologist to see why he had prescribed sotadol.

    I am still none the wiser and am freaking out over this which can't help matters

    Thanks

    Roger

  • Sotalol has an additional class 3 antiarhythmic effect useful in ventricular tachycardia, ventricular ectopics and svt. So it does more than bisoprolol which just slows the rate and presumably that is why your consultant chose it.

    Studies have demonstrated its safety in copd although anxiety of its use remains.

    Hospital admission for initiation of treatment is controversial. In the uk I believe most are not admitted.

You may also like...